MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® TPSA TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® TPSA TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE
Model Number 10444889
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens customer care center (ccc) and reported a discordant, falsely elevated tpsa patient result was obtained on a dimension exl 200 system.Siemens headquarters support center (hsc) evaluated the information provided by the customer.Hsc has determined that the customer had diluted the below assay range total prostate specific antigen (tpsa) patient sample 1:1 with a quality control (qc) material that had a mean recovery of about 18 ng/ml.The reprocessed result with the diluted sample was reported as approximately 9 ng/ml (9.63 ng/ml) to the urologist.The diluted patient sample recovery was half of the control material recovery which is consistent with the original sample processing recovery of < 0.13 ng/ml.This event is a customer use error and not a potential product issue with the dimension exl instrument or the tpsa assay.The device is performing within specifications.No further evaluation is required.
 
Event or Problem Description
A discordant, falsely elevated total prostate specific antigen (tpsa) result was obtained on a patient sample on a dimension exl 200 system.This result was reported to the physician(s).The same sample when first processed on the same day had recovered a below assay range value.The physician did not question the discordant falsely elevated result which was obtained on a dilution of the same sample made with a control material.A positron emission tomography (pet) scan was performed on the patient.There are no known reports of adverse health consequences due to the discordant, falsely elevated tpsa result or the pet scan.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® TPSA TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key9652926
Report Number2517506-2020-00031
Device Sequence Number1810924
Product Code MTF
UDI-Device Identifier00842768013874
UDI-Public00842768013874
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P000021/S037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2020
Device Model Number10444889
Device Catalogue NumberRF451 SMN 10444889
Device Lot NumberBA0222
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR